MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN918726
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "while using the device to infuse norepinephrine via the proximal line, it was observed that the side eyes along the catheter became blocked due to the formation of blood clots.This prevented the administration of norepinephrine".Additional information reports, "to solve the problem, we first swapped the noradrenaline on the distal line, then changed the catheter in a second step.The 2nd kit was inserted with no problem".Associated mdr number 3006425876-2024-00169.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4-l cvc for analysis.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection of the catheter revealed no obvious defects or anomalies.The catheter body length measured 167mm, which is within the specifications of 157-177mm per product drawing.The proximal extension line outer diameter measured 2.19mm which is within the specifications of 2.13-2.21mm per product drawing.The proximal extension line inner diameter measured 1.4478mm, which is within the specifications of 1.42-1.50mm per product drawing.This indicates that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states , "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory 10ml syringe was used to flush all catheter lumens.Water was observed exiting the appropriate skive hole for all extension lines.No leaks or blockages were observed anywhere on the catheter body.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit warns the user, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed." the customer report of a blocked catheter could not be confirmed through complaint investigation of the returned sample.Visual inspection revealed no defects or anomalies.The returned catheter met all relevant dimensional and functional requirements, with no blockages found in the catheter during lab testing.A device history record review was performed with no relevant findings.Based on these circumstances, no problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18767775
Report Number3006425876-2024-00170
Device Sequence Number12739376
Product Code DQY
UDI-Device Identifier10801902029239
UDI-Public10801902029239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918726
Device Catalogue NumberCV-12854
Device Lot Number71F23C1189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown